Alert archive / New York / Areal Flood Advisories in 2021

Areal Flood Advisory 1, NWS Buffalo, NY

April 12, 2021Monroe County, New York

NWS Buffalo, NY issued this areal flood advisory at Apr 12, 2021, 12:55 AM EDT for Monroe County, New York. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 12, 2021, 12:55 AM EDT (04:55 UTC)
Expired
Apr 13, 2021, 12:45 AM EDT
In force
24 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 102 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2021-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2021-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WGUS81 KBUF 120455
FLSBUF

Flood Advisory
National Weather Service Buffalo NY
1255 AM EDT Mon Apr 12 2021

NYC055-130445-
/O.NEW.KBUF.FA.Y.0001.210412T0455Z-210413T0445Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe NY-
1255 AM EDT Mon Apr 12 2021

The National Weather Service in Buffalo has issued a

* Small Stream Flood Advisory for...
  East Central Monroe County in western New York...

* Until 1245 AM EDT Tuesday.

* At 1255 AM EDT, Gauges along Irondequoit Creek indicate 
  significant water level rises following the heavy rainfall 
  yesterday. Water levels will continue to run high today along 
  Irondequoit Creek and also the lower portions of Allen Creek.

* Expect minor flooding in Ellison Park along Irondequoit Creek, and 
  minor flooding in Corbett's Glen along Allen Creek.

Irondequoit Creek and Allen Creek is the most likely place to 
experience minor flooding. Some additional rainfall today will keep 
water levels high.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from high water along creeks. Fast moving water can 
quickly sweep you off your feet and downstream. Never allow children 
to play in or near flood waters.


&&

LAT...LON 4322 7755 4318 7755 4313 7755 4311 7753
      4308 7753 4305 7753 4304 7753 4304 7751
      4304 7745 4306 7744 4310 7744 4313 7745
      4317 7747 4320 7748 4322 7748

$$

Hitchcock
1 follow-up statement
715 
WGUS81 KBUF 130446
FLSBUF

Flood Advisory
National Weather Service Buffalo NY
1246 AM EDT Tue Apr 13 2021

NYC055-130456-
/O.EXP.KBUF.FA.Y.0001.000000T0000Z-210413T0445Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe NY-
1246 AM EDT Tue Apr 13 2021

...THE SMALL STREAM FLOOD ADVISORY HAS EXPIRED FOR EAST CENTRAL 
MONROE COUNTY...

High water has receded along Irondequoit Creek in Ellison Park. 
Flooding is no longer expected to pose a threat.

LAT...LON 4322 7755 4318 7755 4313 7755 4311 7753
      4308 7753 4305 7753 4304 7753 4304 7751
      4304 7745 4306 7744 4310 7744 4313 7745
      4317 7747 4320 7748 4322 7748

$$

Hitchcock

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood advisory went out at Apr 11, 10:49 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 11, 10:49 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1049 PM EDT Sun Apr 11 2021

.SYNOPSIS...
A nearly stationary storm system over Lake Erie will support
unsettled weather with some badly needed rainfall through Monday
night. While a shower or two will be possible Tuesday through
Thursday...much more settled weather can be expected.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Several bands of rain showers continue to slowly edge northward
across our CWA this late evening...with one band across the Finger
Lakes and Eastern Lake Ontario region...and another pushing into SW
NYS. Cooler cloud tops per IR satellite imagery...along with deeper
moisture should have the heaviest rain the next few hours east of
Lake Ontario...as well as with the band entering SW NYS. Otherwise
scattered showers will remain possible through the overnight as an
upper level low slowly spirals towards our region.

Over the wet ground some patches of low clouds or fog is possible
tonight. Overnight lows will range from the upper 40s well inland to
the lower 50s across the Lake Plain.

Otherwise...a nearly stationary storm system over Lake Erie will
support unsettled weather with some badly needed rainfall through
Monday night. The most widespread shower activity will be Monday
afternoon. Temps will remain above normal.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A shortwave ridge will move overhead Tuesday while high pressure
builds into the region. An occluded front will likely track across
the region during the day as low pressure remains over the Upper
Great Lakes. While mostly dry conditions are expected, some rain
showers are possible with the front. Low pressure will spread across
the eastern Great Lakes and Northeast Tuesday night. The region will
be in a dry slot behind the occluded front and mostly dry conditions
are expected.

Low pressure continues to move east and overhead Wednesday. An upper
level low over the Great Lakes will provide lift and moisture and
rain showers are possible during the day. Moisture advection will
increase Wednesday night as low pressure begins to phase with low
pressure off the Mid-Atlantic coast. This may result in heavier and
more widespread rain.

Temperatures remain above normal in the upper 50s to low 60s Tuesday
and Wednesday. Overnight lows will fall to the low to mid 40s and
upper 30s across the higher terrain.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The 12Z suite of models have trended a little slower with the
evolution of the closed low overhead and its transition to the east
coastline...and thus Thursday has the best chances for rain showers
this period. After this closed low reaches the coastline
Friday...the weekend should start dry with a mix of clouds and
sunshine under slight ridging aloft.

Another trough in the upper levels will swing towards the Eastern
Great Lakes later in the weekend...with still some timing issues
within the 12Z suite of deterministic models. Chances for rain
showers will be returning to our region for Sunday with this trough.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
For the 00Z TAFS flight conditions of MVFR to VFR will deteriorate to
IFR and MVFR across the region tonight. Most widespread rain will
fall Genesee Valley eastward...including the KROC and KART
airfields.

Over the wet ground, abundant low level moisture will promote
patches of fog and or low ceiling heights...with IFR flight
conditions possible across WNY tonight and through about 12-14Z
Monday.

Rain showers will again increase in coverage area Monday afternoon
as the core of an upper level closed low passes overhead. Increased
lapse rates will promote shower activity with IFR/MVFR flight
conditions.

Outlook...

Monday night...Widespread MVFR/IFR CIGS with numerous showers.
Tuesday through Thursday...VFR/MVFR with spotty showers each time
period. Friday...Mainly VFR.

&&

.MARINE...
The passage of a stacked storm system will maintain light winds and
negligible waves on Lake Erie through Monday night. Meanwhile...
moderate easterlies will be found on Lake Ontario. The general
offshore flow will keep the most significant waves on Lake Ontario
will be found in International waters.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH/Thomas
NEAR TERM...RSH/Thomas
SHORT TERM...HSK
LONG TERM...Thomas
AVIATION...Thomas
MARINE...RSH/Thomas
Hazardous weather outlook, Apr 11, 5:26 AM EDT, 19 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
526 AM EDT Sun Apr 11 2021

NYZ001>008-010>014-019>021-085-120930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
526 AM EDT Sun Apr 11 2021

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
526 AM EDT Sun Apr 11 2021

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:21 AM EDTSmall Craft AdvisoryBUF9 hr

Nearby

Areal Flood Advisories in New York, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.